# SDR 2008FA0000489

- Difficulty date: June 20, 2008
- Submitted: July 22, 2008
- Operation: General aviation
- Aircraft: N5115H
- Make and model: Beech C90A
- Aircraft serial: LJ1705
- System (JASC): 5410 · Nacelle/Pylon, Main Frame
- Part: Inlet
- Part number: 109910029165
- Condition: Cracked
- Location: Lwr Aft Cowlings
- Part time: 901 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LT AND RT WELD ASSY CRACKED ALONG A WELDED SEAM.  THE CRACKS ARE APPROXIMATELY 12 INCHES LONG.  THESE WELD ASSY ARE A PORTION OF THE ENGINE INLET.  A PORTION OF THE INLET AIR IS USED FOR THE OIL COOLER AND SOME AIR IS BYPASSED AND EXITS FROM THE LOWER PORTION OF THE COWLING.  THE CRACK IN THE WELD ASSY HAPPENED AT THE UPPER WELDED SEAMS IN THE BYPASS PORTION OF THE DUCT.  THE CRACKS POSED NO POTENTIAL PROBLEM OF BEING INGESTED INTO THE ENGINE.  WE HAVE COMMUNICATED THIS ISSUE WITH THE MFG OF THE AC. WE DO NOT KNOW OR WANT TO SPECULATE AT THIS TIME WHAT CAUSED THE PROBLEM OR ARE THERE ANY RECOMMENDATIONS TO PREVENT IT FROM HAPPENING AGAIN. OUR ONLY RECOMMENDATION IS TO INSPECT THIS AREA IN BOTH LT AND RT COWLINGS CLOSELY.  (K)
